High BGs following Tdap & Shingrix vaccinations

#1

I’m curious to know whether others have experienced this problem and how it was managed. Since receiving both the Tdap and Shingrix vaccinations two days ago, my post-meal BG levels have spiked dramatically and I have had to do a correction bolus each time. I use the Omnipod and have a Dexcom, and typically my BG rises to no more than 160 after a meal. Yesterday I experienced highs after each meal of 250+. I am sure the issue is due to my immune response to the vaccines, but would appreciate hearing from anyone who has experienced this.

#2

I don’t think that I got high BG from the Shingrex vaccine. I did however wake up the next morning feeling nauseous and tired for a couple of hours. I’ve heard of some who got quite sick and others who had no side effects other than a sore arm. So I think what you’re experiencing could be from the vaccines.

My pharmacist suggested that I not get another vaccine at the same time as the Shingrex shot although she said that it wasn’t mentioned in the Shingrex literature. So I had them a month apart. Did it make a difference? Don’t have a clue.

#3

I had my first Shingrix shot about two months ago. There was almost no reaction, not even a sore arm. I recently had my second dose and it wiped me out on the second day. I didn’t feel sick, but I slept most of that 24 hours. But my blood sugar keeps going high and I have to take extra insulin multiple times each day. It’s been 10 days now and still hasn’t returned to normal.

I normally don’t have too much reaction to things like flu shots. However, I did take the extra strength flu shot for seniors one year and that gave me flu-like symptoms for about three days.

I’m on a low carb diet and running HbA1cs of about 6.0 So these extra insulin shots are really unusual for me.